Alert archive / Arkansas / Special Weather Statements in 2023
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 8, 2023, 4:21 AM CDT for Garland County, Montgomery County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2023, 4:21 AM CDT (09:21 UTC)
- Expired
- Aug 8, 2023, 5:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Hail
- 0.50 in
- Wind
- 40
Counties Garland County, AR, Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2079 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 10.5
The text
As transmitted.
514
WWUS84 KLZK 080921
SPSLZK
Special Weather Statement
National Weather Service Little Rock AR
421 AM CDT Tue Aug 8 2023
ARZ042-054-141-241-081000-
Hot Spring AR-Northern Montgomery County Higher Elevations AR-
Garland AR-Central and Eastern Montgomery County AR-
421 AM CDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of western Garland,
eastern Montgomery and west central Hot Spring Counties through 500
AM CDT...
At 420 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mauldin, or over Mount Ida, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hot Springs Village... Mount Ida...
Mountain Pine... Meyers...
Jessieville... Lake Ouachita State Park...
Lofton... Mauldin...
Rockwell... Avant...
Bonnerdale... Mt Tabor...
Fannie... Sunshine...
Royal... Lena Landing Rec Area...
Hamilton... Hempwallace...
Story... Gibbs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, western and southwestern Arkansas.
&&
LAT...LON 3453 9374 3462 9376 3474 9371 3471 9302
3431 9325
TIME...MOT...LOC 0920Z 286DEG 39KT 3459 9362
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
72What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:59 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 8, 3:59 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 359 AM CDT Tue Aug 8 2023 ...New SHORT TERM, LONG TERM, AVIATION... .SHORT TERM... (Today through Wednesday Night ) Issued at 327 AM CDT Tue Aug 8 2023 Covg of ongoing convection was mostly confined to S/Wrn and Wrn AR early this AM, w/ the severe threat having trended down in the last few hours. In addition to convection over S/Wrn AR, widespread covg of precip was noted over most of Ern OK, and is expected to continue moving Ewrd into Wrn and later, Cntrl AR by the early daylight hours. Most recent suites of short term guidance indicate the complex over Ern OK may become more organized by daylight, and transition into a more forward propagating MCS/cluster, capable of stronger to damaging winds, primarily over the Srn portion of the FA. In addition to the severe potential, most of this convective activity wl be capable of efficient rainfall rates near 2"/hr, and w/ a portion of S/Wrn AR having already received significant rainfall earlier this morning, additional rainfall training over the vicinity wl lead to more problematic flooding issues. Following the departure of mid-morning convection, a rather pleasant day is set to unfold for most of the FA, w/ high temps at their coolest levels most areas have seen for some time. Wednesday, a wet day is expected for most w/ early day elevated convective activity progged over most of Cntrl and Nrn AR. Given the early timing of this precip, as it dissipates and moves Ewrd thru the morning, this should give way to moderate destabilization and another round of severe storm potential later Wednesday evening. An ejecting upper shortwave thru mean N/Wrly flow wl drive modest vertical shear for early August, and sustain an attendant threat for severe weather. Wed evening, most CAM guidance remains indicative of quick upscale convective growth over S/Wrn MO into a progressive MCS, driving an early hail threat, and transitioning into a damaging wind threat over much of Nrn AR, primarily after 00Z Wed night. && .LONG TERM... (Thursday through Monday) Issued at 327 AM CDT Tue Aug 8 2023 Ridge of high pressure over the southern Plains will gradually build in our direction, but not completely. Around the periphery of the high, northwest flow aloft will continue to affect mainly northern/eastern Arkansas. This is where isolated to scattered thunderstorms are featured through much of the period. Farther to the southwest, any rain will be more spotty as the ridge becomes more dominant. Temperatures will be on the way up across much of the region. Readings will be above average, especially in the southwest half of the state. There could be some triple digit readings this weekend in places. Maximum afternoon heat index values will climb above 105 degrees at many locations except for the Ozark Mountains by Friday/Saturday. Heat headlines will likely be required. && .AVIATION... (06Z TAFS) Issued at 327 AM CDT Tue Aug 8 2023 SHRA/TS continue across S/Wrn AR early this AM, mostly impacting S/Wrn terminals. Covg of precip is expected to expand towards Cntrl AR near the daylight hours Tues morning as ongoing activity in Ern OK moves Ewrd. Intermittent MVFR to IFR CIGs/VISBYs wl lkly accompany incoming precip. Covg of precip should move from Cntrl AR towards S/Ern AR by the later morning/early afternoon, w/ VFR condns resuming thru the remainder of the day. /72/ && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 85 70 86 70 / 30 60 70 60 Camden AR 79 72 91 76 / 100 10 10 20 Harrison AR 83 69 82 67 / 30 50 70 50 Hot Springs AR 84 72 94 76 / 80 20 30 30 Little Rock AR 84 74 91 77 / 70 30 40 40 Monticello AR 84 74 94 79 / 100 10 10 20 Mount Ida AR 84 70 93 73 / 80 20 30 30 Mountain Home AR 84 69 81 68 / 30 60 80 60 Newport AR 82 70 85 71 / 30 50 70 70 Pine Bluff AR 83 72 92 77 / 80 20 20 30 Russellville AR 84 71 90 72 / 70 40 50 40 Searcy AR 85 70 89 72 / 60 40 60 50 Stuttgart AR 82 72 90 76 / 70 20 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...72 LONG TERM....46 AVIATION...72
Hazardous weather outlook, Aug 8, 2:46 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 246 AM CDT Tue Aug 8 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-090800- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 246 AM CDT Tue Aug 8 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thunderstorms will be prevalent across western and southwestern Arkansas through the early morning hours Tuesday and into the daylight timeframe. Primary hazards will be damaging winds and large hail as a complex of storms is expected to move across southern Arkansas. In addition to severe hazards, flash flooding will also be a risk as storms are expected to train, causing significant rainfall amounts over the aforementioned area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are expected across the state from Wednesday through Thursday morning. Some storm activity could become severe with damaging winds and large hail the main concerns along with locally heavy rainfall. Occasional chances for showers and thunderstorms will remain in the forecast through early next week but overall severe weather chances appear low otherwise. Hot and humid conditions will persist from Wednesday through early next week. Some parts of the state could experience heat index values above 105. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 72
In the hours before
Special weather statement, Aug 8, 2:29 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
229 AM CDT Tue Aug 8 2023
ARZ140-240-340-080815-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
229 AM CDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of northwestern Polk
County through 315 AM CDT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain Fork, or 8 miles west of Mena, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mena... Queen Wilhelmina State Park...
Mountain Fork... Polk County Fairgrounds...
Mena Intermountain Airport... Acorn...
Rocky... Nunley...
Ink... Camp Pioneer...
Potter... Dallas...
Shady Grove... Rich Mountain...
Eagleton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
western Arkansas.
&&
LAT...LON 3472 9445 3462 9409 3444 9415 3455 9446
TIME...MOT...LOC 0729Z 294DEG 28KT 3462 9438
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
46Special weather statement, Aug 8, 2:31 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
231 AM CDT Tue Aug 8 2023
ARZ052-080815-
Pike AR-
231 AM CDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of central Pike County
through 315 AM CDT...
At 231 AM CDT, Doppler radar was tracking a strong thunderstorm near
Daisy, or 8 miles north of Murfreesboro, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro... Daisy...
Narrows Dam... Daisy State Park...
Delight... Antoine...
Bear Creek Public Use Area... Kirby...
Pike City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southwestern Arkansas.
&&
LAT...LON 3415 9382 3430 9372 3416 9345 3412 9345
3412 9344 3405 9343 3404 9341 3401 9340
3399 9338 3395 9340 3396 9347 3396 9348
TIME...MOT...LOC 0731Z 301DEG 29KT 3419 9369
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
46Special weather statement, Aug 8, 3:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
315 AM CDT Tue Aug 8 2023
ARZ053-062-066-067-080915-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
315 AM CDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southeastern Clark,
northeastern Calhoun, southern Dallas and northeastern Ouachita
Counties through 415 AM CDT...
At 314 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Richwoods, or 11 miles southeast of Arkadelphia,
moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fordyce... Bearden...
Sparkman... Thornton...
Ellisville... Harlow...
Chambersville... Princeton...
Manning... Ouachita...
Holly Springs... Vaden...
Hopeville... Pine Grove...
Ivan... Dalark...
Griffithtown... Ramsey...
Millville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern and southwestern Arkansas.
&&
LAT...LON 3388 9310 3410 9300 3391 9240 3387 9238
3384 9234 3380 9234 3378 9233 3375 9234
3372 9233 3361 9239
TIME...MOT...LOC 0814Z 293DEG 30KT 3398 9298
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Special weather statement, Aug 8, 4:06 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
406 AM CDT Tue Aug 8 2023
ARZ062-063-066>068-080945-
Bradley AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
406 AM CDT Tue Aug 8 2023
...Strong thunderstorms will impact portions of northwestern Bradley,
southern Cleveland, northern Calhoun, southeastern Dallas and
northeastern Ouachita Counties through 445 AM CDT...
At 405 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Fordyce to near Thornton
to Bearden. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warren... Fordyce...
Rison... Hampton...
Bearden... Kingsland...
Thornton... Harrell...
Ellisville... Harlow...
Hampton Municipal Airport... Hebron...
Highland Industrial Park... Weeks...
Mt Elba... Tipton...
Marks Mill State Park... Toledo...
Lanark... Herbine...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern and southwestern Arkansas.
&&
LAT...LON 3389 9202 3362 9206 3342 9227 3368 9278
3382 9262 3404 9257
TIME...MOT...LOC 0905Z 294DEG 32KT 3393 9251 3380 9253 3371 9262
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
72Special weather statement, Aug 8, 4:13 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
413 AM CDT Tue Aug 8 2023
ARZ054-080945-
Hot Spring AR-
413 AM CDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of central Hot Spring
County through 445 AM CDT...
At 412 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Bonnerdale, or 15 miles southwest of Hot Springs,
moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
DeGray Lake State Park... Lofton...
Donaldson... Friendship...
Bismarck... De Roche...
Point Cedar... Social Hill...
Midway in Hot Spring County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Arkansas.
&&
LAT...LON 3440 9337 3439 9300 3438 9290 3416 9291
3420 9303 3421 9303 3422 9304 3424 9303
3424 9309 3425 9309 3425 9320 3428 9320
3428 9330 3430 9336 3434 9336 3434 9339
TIME...MOT...LOC 0912Z 286DEG 33KT 3435 9327
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
46Special weather statement, Aug 8, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
421 AM CDT Tue Aug 8 2023
ARZ042-054-141-241-081000-
Hot Spring AR-Northern Montgomery County Higher Elevations AR-
Garland AR-Central and Eastern Montgomery County AR-
421 AM CDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of western Garland,
eastern Montgomery and west central Hot Spring Counties through 500
AM CDT...
At 420 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mauldin, or over Mount Ida, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hot Springs Village... Mount Ida...
Mountain Pine... Meyers...
Jessieville... Lake Ouachita State Park...
Lofton... Mauldin...
Rockwell... Avant...
Bonnerdale... Mt Tabor...
Fannie... Sunshine...
Royal... Lena Landing Rec Area...
Hamilton... Hempwallace...
Story... Gibbs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, western and southwestern Arkansas.
&&
LAT...LON 3453 9374 3462 9376 3474 9371 3471 9302
3431 9325
TIME...MOT...LOC 0920Z 286DEG 39KT 3459 9362
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
72The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:57 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 63 min |
| Aug 8, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 56 min |
| Aug 8, 1:59 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 29 min |
| Aug 8, 2:21 AM CDT | Flash Flood Warning | LZK | Montgomery, Pike, Polk | 6 hr |
| Aug 8, 2:21 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 54 min |
| Aug 8, 2:29 AM CDT | Special Weather Statement | LZK | Polk | 46 min |
| Aug 8, 2:31 AM CDT | Special Weather Statement | LZK | Pike | 44 min |
| Aug 8, 2:50 AM CDT | Flash Flood Warning | LZK | Clark, Pike | 6 hr |
| Aug 8, 3:15 AM CDT | Special Weather Statement | LZK | Dallas | 60 min |
| Aug 8, 3:45 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 45 min |
| Aug 8, 4:06 AM CDT | Special Weather Statement | LZK | Calhoun, Cleveland | 39 min |
| Aug 8, 4:13 AM CDT | Special Weather Statement | LZK | Hot Spring | 32 min |
| Aug 8, 5:03 AM CDT | Special Weather Statement | LZK | Drew | 42 min |
| Aug 8, 6:01 AM CDT | Special Weather Statement | LZK | Scott | 44 min |
| Aug 8, 6:11 AM CDT | Flash Flood Warning | LZK | Montgomery, Polk, Scott | 119 min |
| Aug 8, 6:57 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Ouachita | 33 min |
Nearby
Special Weather Statements in Arkansas, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.